New York, 2013Hail and Damaging Winds in New York, May 21, 2013
May 21, 2013 · NWS BGM · 36 events in 6 counties and zones
A warm front lingered across central New York State during the late afternoon and early evening hours of Tuesday, May 21st 2013. This front resulted in a broken line of storms that produced hail, along with wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $84,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lingered across central New York State during the late afternoon and early evening hours of Tuesday, May 21st 2013. This front resulted in a broken line of storms that produced hail, along with wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 20, 9:51 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, May 20, 9:51 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 PM EDT MON MAY 20 2013
.SYNOPSIS...
A WARM WEATHER PATTERN HAS SET UP ACROSS THE AREA AND WILL
CONTINUE THROUGH WEDNESDAY, WITH HIGH TEMPERATURES NEAR TO JUST
ABOVE 80 AND LOWS MAINLY IN THE 60S. SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED, ALTHOUGH MOST OF THE PERIOD WILL
BE DRY. A COLD FRONT WILL TRACK ACROSS THE AREA ON THURSDAY WITH A
SHOWERS AND THUNDERSTORMS. MUCH COOLER WEATHER WILL FOLLOW BEHIND
THE FRONT FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
10 PM UPDATE...
GRIDS IN GOOD SHAPE. MADE MINOR ADJUSTMENTS. A LINE OF
THUNDERSTORMS CONTINUES TO TRACK TOWARD WRN NY WITH LITTLE SIGN OF
WEAKENING. MESO MODELS DO NOT AGREE WHETHER IT WILL GET HERE OR
NOT. LOCALLY STILL UNSTABLE. UPPED POPS FOR MID TO 3 AM THEN
DROPPED THEM. CONSENSUS WOULD HAVE THE LINE CONTINUING INTO WRN NY
THEN HEAD EAST ALONG THE LAKE PLAIN. LITTLE MAKING IT TO THE SRN
TIER AND NE PA. NO ADJUSTMENTS TO TUESDAY AND BEYOND.
PREVIOUS DISCUSSION...
SUMMER-LIKE AIR MASS IS BECOMING ESTABLISHED ACROSS THE AREA THIS
AFTERNOON WITH TEMPERATURES CLIMBING TO NEAR 80 AND DEW POINTS
INTO THE 60S. HIGH RESOLUTION MODELS HAVE BEEN ADVERTISING
ISOLATED SHOWERS AND THUNDERSTORMS WHICH SO FAR HAVE NOT OCCURRED.
WITH LITTLE IN THE WAY OF A TRIGGER AND SOME DRY AIR INDICATED ON
CURRENT WATER VAPOR LOOP EXPECT ANY SHOWERS OR STORMS TO BE VERY
ISOLATED INTO EARLY THIS EVENING. BASED ON THIS HAVE KEPT POPS
BELOW 20 PCT THROUGH THIS EVENING. A LINE OF SHOWERS AND
THUNDERSTORMS CURRENTLY DEVELOPING OVER MICHIGAN WILL MOVE EAST
ACROSS MICHIGAN AND SOUTHERN ONTARIO THIS EVENING... PROBABLY
REACHING WESTERN NEW YORK AROUND MIDNIGHT. THESE SHOWERS WILL BE
WEAKENING AS THEY APPROACH CENTRAL NY AFTER MIDNIGHT BUT COULD
PRODUCE A BRIEF PERIOD OF SHOWERS TOWARD DAWN... ESPECIALLY OVER
THE NORTHERN AND WESTERN PART OF THE FORECAST AREA.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
TRICKY FORECAST SETTING UP FOR TUESDAY THROUGH WEDNESDAY AS A
MODERATELY UNSTABLE AIRMASS WILL INTERACT WITH WEAK UPPER-LEVEL
SHORT WAVES ROTATING AROUND THE NORTHERN RIM OF A LARGE- SCALE
UPPER RIDGE... PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IN
MANY WAYS THE PATTERN OVER THE NEXT COUPLE OF DAYS WILL BE MORE
TYPICAL OF MID-SUMMER INSTEAD OF MAY. THE PRIMARY LOW- LEVEL SURFACE
BOUNDARY WILL START OUT NORTH OF OUR AREA TONIGHT BUT MAY SAG SOUTH
TUESDAY INTO WEDNESDAY... AIDED BY CONVECTIVELY INDUCED OUTFLOW
BOUNDARIES PUT DOWN BY ANY CONVECTION.
THE FIRST ROUND OF SHOWERS WILL BE WEAKENING AND PUSHING EAST OF
OUR AREA EARLY TUESDAY MORNING. HOWEVER THESE SHOWERS COULD HELP
TO ESTABLISH A LOW-LEVEL BOUNDARY SOMEWHERE ACROSS CENTRAL NY...
WHICH MAY HELP TO TRIGGER ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TUESDAY AFTERNOON AS A WEAK SHORT WAVE TRACKS EAST
AROUND THE NORTHERN RIM OF AN UPPER RIDGE. MODELS DISAGREE
SOMEWHAT ON AMOUNT OF INSTABILITY THAT WILL DEVELOP TUESDAY
AFTERNOON... BUT WITH A WARM AND SOMEWHAT HUMID AIRMASS IN PLACE
EXPECT THAT CAPES AROUND 1000 J/KG WOULD BE REASONABLE. GFS
FORECAST VALUES OVER 2000 J/KG IN NORTHEAST PA ARE BASED ON SFC
DEW POINTS REACHING ABOVE 70 AND DO NOT APPEAR REASONABLE. HOWEVER
EVEN THE 1000 J/KG SCENARIO WOULD BE ENOUGH TO KICK OF A FEW
HEALTHY STORMS. DEEP LAYER SHEAR VALUES OF 20-30 KTS WOULD BE
MARGINALLY LARGE ENOUGH FOR A FEW STORMS TO APPROACH SEVERE
LIMITS... AND THEREFORE OUR AREA IS OUTLINED IN A SEE TEXT AREA IN
THE LATEST SPC GUIDANCE. COVERAGE OF STORMS IS ALSO A TRICKY ISSUE
FOR TOMORROW. LATEST WPC PROBABILISTIC GUIDANCE IS INDICATING POPS
NEAR 80 PCT BASED ON ENSEMBLE DATA... HOWEVER WITH WEAK WARM
SECTOR-TYPE FORCING SUSPECT THAT THE COVERAGE MAY NOT BE THAT
LARGE. HAVE GONE WITH HIGH CHC POPS FOR CENTRAL NY AND LOW CHC
POPS FOR NORTHEAST PA.
BOTH CAPE AND SHEAR ARE FORECAST TO INCREASE ON WEDNESDAY... WITH
CAPE VALUES GENERALLY 1000-1500 J/KG AND DEEP LAYER SHEAR 25 TO 30
KTS IN NORTHEAST PA AND 35 TO 40 KTS ACROSS CENTRAL NY. QUESTION
WILL BE WHETHER A TRIGGER WILL BE AVAILABLE TO KICK OFF STORMS IN
THE WARM SECTOR OF A CYCLONE OVER THE LOWER GREAT LAKES. OVERALL
PATTERN IS SIMILAR TO TUESDAY WITH WSW FLOW ALOFT AND WOULD NOT BE
SURPRISED TO SEE ANOTHER ROUND OF SHOWERS AND STORMS... THIS TIME
WITH A LITTLE MORE SEVERE POTENTIAL.
BEST SYNOPTIC SCALE FORCING WILL BE THURSDAY AS A COLD FRONT
FINALLY MOVES EAST ACROSS THE AREA. AGAIN A ROUND OF SHOWERS AND
STORMS LOOKS LIKE A GOOD BET AS THE FRONT MOVES ACROSS THE AREA
WITH SEVERE POTENTIAL PROBABLY A FUNCTION OF FRONTAL TIMING...
WITH AN AFTERNOON FRONTAL PASSAGE MORE CONDUCIVE TO SEVERE
WEATHER.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW A DEEP UPPER LEVEL TROF OVER
THE NORTHEAST THROUGH MOST OF THE PERIOD WITH HEIGHTS GRADUALLY
BUILDING LATE AS THIS TROF LIFTS EAST. THIS WILL KEEP TEMPERATURES
5-10 DEGREES BELOW NORMAL WITH MIN TEMPS COLD ENOUGH FOR POSSIBLE
FROST BOTH FRIDAY/SATURDAY NIGHTS AND MAYBE EVEN SUNDAY NIGHT.
AT THE SFC, POST COLD FRONT SHOWERS/THUNDERSTORMS WILL LINGER
THROUGH THE OVERNIGHT PERIOD WITH BEST CHC FOR THUNDER DURING THE
EARLY EVENING. AS THE UPPER LEVEL TROF BUILDS IN ON FRIDAY THE CHC
FOR SHOWERS WILL CONTINUE WITH THE HIGHEST POPS IN THE SOUTHERN
CATSKILLS AND NE PA. REMAINDER OF PERIOD WILL BE DRY WITH PARTLY
TO MAINLY CLEAR CONDITIONS AS SFC HIGH PRES FROM CENTRAL CANADA
DROPS SOUTH ACROSS THE GREAT LAKES REGION TO OUR VCNTY BY MONDAY.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
LOW CONFIDENCE FORECAST DURING THE TAF PERIOD IN REGARDS TO
PLACEMENT OF THUNDERSTORMS...BUT OUTSIDE OF ANY THUNDERSTORMS MAINLY
VFR OVERALL. EXCEPTIONS WILL BE SHALLOW MOISTURE MOVING INTO KAVP
AND KBGM FOR POSSIBLE LOW END MVFR CIG FOR A TIME EARLY
MORNING...AND PERHAPS MVFR CIG SNEAKING FOR KRME AS WELL.
ALSO...KELM MAY HAVE A PERIOD OF EARLY MORNING MVFR VALLEY FOG.
LIGHT AND VARIABLE WIND THROUGH TONIGHT BECOMING WEST- SOUTHWEST
AT 5-10 KNOTS TUESDAY MORNING. A THUNDERSTORM CANNOT BE RULED OUT
OVERNIGHT TOWARDS KSYR-KRME DUE TO INSTABILITY ALOFT...BUT NOT
ENOUGH CONFIDENCE TO INCLUDE IN TAF. MODELS HAVE STRUGGLED...WITH
SOME EVEN DEPICTING A LITTLE ACTIVITY OVER THE AREA NOW /00Z/
WHICH OBVIOUSLY IS NOT OCCURRING. BETTER CHANCES FOR THUNDER ARE
EXPECTED DURING TUESDAY...ESPECIALLY AFTERNOON...SO PROB30 TSRA
GROUPS HAVE BEEN INCLUDED DURING THE MORE LIKELY TIMES IN MOST
TAFS ACCORDINGLY. TAFS MAY BE AMENDED AS NECESSARY SHOULD
THUNDERSTORMS TRY TO FIRE UPSTREAM LATER THIS EVENING.
OUTLOOK...
WEDNESDAY NIGHT/THURSDAY...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS.
FRIDAY/SATURDAY...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...MSE
NEAR TERM...MSE/TAC
SHORT TERM...MSE
LONG TERM...RRM
AVIATION...MDP
Hazardous weather outlook, May 20, 2:52 PM EST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EDT MON MAY 20 2013
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-212000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
352 PM EDT MON MAY 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WEDNESDAY AND THURSDAY COULD BRING ISOLATED DAMAGING
WINDS OR LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MSE
In the hours before
Special weather statement, May 21, 12:11 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 AM EDT TUE MAY 21 2013
NYZ009-018-036-037-210615-
MADISON NY-ONEIDA NY-ONONDAGA NY-
111 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA...NORTHERN ONONDAGA
AND NORTHWESTERN MADISON COUNTIES...
* AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED NEAR NEW YORK STATE FAIRGROUNDS...AND MOVING EAST AT 35
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MATTYDALE AND LYNCOURT AT 120 AM EDT...
EAST SYRACUSE AND CICERO AT 125 AM EDT...
MINOA AND KIRKVILLE AT 130 AM EDT...
BRIDGEPORT AT 135 AM EDT...
LAKEPORT AND SULLIVAN AT 140 AM EDT...
OLD ERIE CANAL STATE HISTORIC PARK AT 145 AM EDT...
SOUTH BAY AND UNION CORNERS AT 150 AM EDT...
VERONA BEACH STATE PARK AND VERONA BEACH AT 155 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4339 7543 4313 7532 4296 7631 4313 7638
4322 7608 4319 7601 4319 7596 4316 7589
4327 7588
PVNThunderstorm Wind, Onondaga
- When
- May 21, 12:15 AM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 43.110, -76.210
Large tree was blown down on a car by thunderstorm winds.
Hail, Seneca
- When
- May 21, 11:45 AM EST
- Where
- Seneca County, Romulus
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.750, -76.830
Hail, Seneca
- When
- May 21, 12:10 PM EST
- Where
- Seneca County, 0.51 mi E of Waterloo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -76.860
Hail, Cayuga
- When
- May 21, 12:12 PM EST
- Where
- Cayuga County, 1.23 mi NE of Aurora
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.760, -76.660
Hail, Seneca
- When
- May 21, 12:13 PM EST
- Where
- Seneca County, 0.51 mi E of Waterloo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.900, -76.860
Hail, Seneca
- When
- May 21, 12:24 PM EST
- Where
- Seneca County, 1.23 mi SE of Waterloo Povero Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.840, -76.830
Hail, Seneca
- When
- May 21, 12:24 PM EST
- Where
- Seneca County, 1.23 mi SE of Waterloo Povero Arpt
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.840, -76.830
Hail, Madison
- When
- May 21, 3:00 PM EST
- Where
- Madison County, North Brookfield
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.850, -75.370
Most of the hail was one inch in diameter.
Hail, Oneida
- When
- May 21, 3:00 PM EST
- Where
- Oneida County, Waterville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.930, -75.380
Hail, Oneida
- When
- May 21, 3:07 PM EST
- Where
- Oneida County, 1.23 mi SE of Stockwell
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.870, -75.380
Hail, Seneca
- When
- May 21, 4:48 PM EST
- Where
- Seneca County, 0.51 mi E of Waterloo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.900, -76.860
Thunderstorm Wind, Seneca
- When
- May 21, 4:48 PM EST
- Where
- Seneca County, 0.51 mi E of Waterloo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 42.900, -76.860
Trees reported down at the intersection of State Route 96 and Burgess Road in the Village of Waterloo.
Hail, Seneca
- When
- May 21, 5:00 PM EST
- Where
- Seneca County, 0.51 mi E of Waterloo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.900, -76.860
Hail, Seneca
- When
- May 21, 5:05 PM EST
- Where
- Seneca County, 1.23 mi SW of Seneca Falls
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.910, -76.800
Thunderstorm Wind, Seneca
- When
- May 21, 5:05 PM EST
- Where
- Seneca County, Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 42.820, -76.800
Numerous trees, power poles and electrical lines were blown down in and around Fayette by thunderstorm winds.
Thunderstorm Wind, Onondaga
- When
- May 21, 5:22 PM EST
- Where
- Onondaga County, 0.51 mi W of Skaneateles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.950, -76.430
Power pole and wires were blown down by thunderstorm winds.
Hail, Cayuga
- When
- May 21, 5:28 PM EST
- Where
- Cayuga County, 0.86 mi NW of Union Spgs
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.840, -76.690
Thunderstorm Wind, Cayuga
- When
- May 21, 5:30 PM EST
- Where
- Cayuga County, Scipio Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.780, -76.530
Trees were blown down by thunderstorm winds.
Thunderstorm Wind, Cayuga
- When
- May 21, 5:40 PM EST
- Where
- Cayuga County, Niles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.830, -76.400
Thunderstorm winds blew a barn down and downed a lot of trees in and around Niles.
Hail, Cayuga
- When
- May 21, 5:43 PM EST
- Where
- Cayuga County, 0.69 mi S of Moravia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.710, -76.420
Thunderstorm Wind, Onondaga
- When
- May 21, 5:45 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 43.040, -76.140
Trees were blown down across southern portion of the city of Syracuse and across northern sections of Lafayette.
Thunderstorm Wind, Onondaga
- When
- May 21, 5:49 PM EST
- Where
- Onondaga County, Nedrow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.980, -76.130
Tree was blown down on a house by thunderstorm winds..
Thunderstorm Wind, Cortland
- When
- May 21, 6:00 PM EST
- Where
- Cortland County, Preble
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.730, -76.130
Tree was blown down blocking Route 11.
Thunderstorm Wind, Onondaga
- When
- May 21, 6:00 PM EST
- Where
- Onondaga County, 0.51 mi W of Tully
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.800, -76.110
Thunderstorm also produced small hail and heavy rain.
Hail, Madison
- When
- May 21, 6:10 PM EST
- Where
- Madison County, 1.47 mi SSE of Oneida
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.080, -75.660
Thunderstorm Wind, Cayuga
- When
- May 21, 6:10 PM EST
- Where
- Cayuga County, Scipio Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.780, -76.530
Trees were blown down by thunderstorm winds.
Thunderstorm Wind, Oneida
- When
- May 21, 6:33 PM EST
- Where
- Oneida County, Vernon Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.050, -75.520
Small hail was accompanied by an estimated 50 to 60 mph winds.
Hail, Oneida
- When
- May 21, 6:45 PM EST
- Where
- Oneida County, Clinton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.050, -75.380
Hail, Oneida
- When
- May 21, 6:45 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.070, -75.290
Hail, Oneida
- When
- May 21, 6:50 PM EST
- Where
- Oneida County, 1 mi E of Boonville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.480, -75.310
Hail, Oneida
- When
- May 21, 6:55 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.070, -75.290
Also high wind reported with numerous tree limbs down.
Hail, Oneida
- When
- May 21, 6:55 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.070, -75.290
Also high wind reported with numerous tree limbs down.
Thunderstorm Wind, Oneida
- When
- May 21, 6:55 PM EST
- Where
- Oneida County, 1.01 mi E of Utica
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.100, -75.230
Trees was blown down by thunderstorm winds.
Hail, Oneida
- When
- May 21, 7:00 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.070, -75.290
Hail, Oneida
- When
- May 21, 7:00 PM EST
- Where
- Oneida County, Boonville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.480, -75.330
Thunderstorm Wind, Oneida
- When
- May 21, 7:00 PM EST
- Where
- Oneida County, Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.050, -75.380
Multiple trees were blown down across central part of the county from 745 pm to 800 pm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 20131 death · $60,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Texas, May 21, 2013$876,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 21, 20131 injured · $414,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Mississippi, May 21, 2013$1.1 million · 1 in hail · 7 events
- Flooding in Iowa, May 21 to 26, 2013$1.0 million · 3 events
- Tornadoes and Damaging Winds in Indiana, May 21, 2013$230,000 · EF0 · 31 events
- Damaging Winds in Mississippi, May 21, 2013$220,000 · 60 kt wind · 18 events
- Hail and Damaging Winds in New York, May 21, 2013$163,000 · 2 in hail · 21 events
- Flash Flooding and Hail in Tennessee, May 21, 2013$81,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Kentucky, May 21, 2013$2,000 · 1 in hail · 54 events
- Damaging Winds in Louisiana, May 21, 2013$45,000 · 55 kt wind · 21 events
- Damaging Winds in Arkansas, May 21, 2013$94,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442745, 442710, 442711, 442712, 442713, 442714, 442715, 442718, 442719, 442720, 442721, 442747, 442722, 442723, 442761, 442785, 442724, 442798, 442794, 442725, 442788, 442786, 442787, 442791, 442726, 442792, 442795, 442727, 442728, 442729, 442733, 442735, 442797, 442736, 442737, 442796.